Generalizations of SRB Measures to Nonautonomous, Random, and Infinite Dimensional Systems

Research output: Contribution to journalArticle

Abstract

We review some developments that are direct outgrowths of, or closely related to, the idea of SRB measures as introduced by Sinai, Ruelle and Bowen in the 1970s. These new directions of research include the emergence of strange attractors in periodically forced dynamical systems, random attractors in systems defined by stochastic differential equations, SRB measures for infinite dimensional systems including those defined by large classes of dissipative PDEs, quasi-static distributions for slowly varying time-dependent systems, and surviving distributions in leaky dynamical systems.

Original languageEnglish (US)
Pages (from-to)1-22
Number of pages22
JournalJournal of Statistical Physics
DOIs
StateAccepted/In press - Oct 22 2016

Fingerprint

Space Shuttle Boosters
SRB Measure
Infinite-dimensional Systems
dynamical systems
Dynamical system
Random Attractor
strange attractors
pulse detonation engines
Strange attractor
Stochastic Equations
differential equations
Differential equation
Generalization

Keywords

  • Entropy
  • Infinite dimensional systems
  • Lyapunov exponents
  • Periodic forcing
  • Random perturbations
  • SRB measures

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

@article{1d4a8bdef36d45bc8b71f1a9b582ba9e,
title = "Generalizations of SRB Measures to Nonautonomous, Random, and Infinite Dimensional Systems",
abstract = "We review some developments that are direct outgrowths of, or closely related to, the idea of SRB measures as introduced by Sinai, Ruelle and Bowen in the 1970s. These new directions of research include the emergence of strange attractors in periodically forced dynamical systems, random attractors in systems defined by stochastic differential equations, SRB measures for infinite dimensional systems including those defined by large classes of dissipative PDEs, quasi-static distributions for slowly varying time-dependent systems, and surviving distributions in leaky dynamical systems.",
keywords = "Entropy, Infinite dimensional systems, Lyapunov exponents, Periodic forcing, Random perturbations, SRB measures",
author = "Lai-Sang Young",
year = "2016",
month = "10",
day = "22",
doi = "10.1007/s10955-016-1639-0",
language = "English (US)",
pages = "1--22",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",

}

TY - JOUR

T1 - Generalizations of SRB Measures to Nonautonomous, Random, and Infinite Dimensional Systems

AU - Young, Lai-Sang

PY - 2016/10/22

Y1 - 2016/10/22

N2 - We review some developments that are direct outgrowths of, or closely related to, the idea of SRB measures as introduced by Sinai, Ruelle and Bowen in the 1970s. These new directions of research include the emergence of strange attractors in periodically forced dynamical systems, random attractors in systems defined by stochastic differential equations, SRB measures for infinite dimensional systems including those defined by large classes of dissipative PDEs, quasi-static distributions for slowly varying time-dependent systems, and surviving distributions in leaky dynamical systems.

AB - We review some developments that are direct outgrowths of, or closely related to, the idea of SRB measures as introduced by Sinai, Ruelle and Bowen in the 1970s. These new directions of research include the emergence of strange attractors in periodically forced dynamical systems, random attractors in systems defined by stochastic differential equations, SRB measures for infinite dimensional systems including those defined by large classes of dissipative PDEs, quasi-static distributions for slowly varying time-dependent systems, and surviving distributions in leaky dynamical systems.

KW - Entropy

KW - Infinite dimensional systems

KW - Lyapunov exponents

KW - Periodic forcing

KW - Random perturbations

KW - SRB measures

UR - http://www.scopus.com/inward/record.url?scp=84992147622&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84992147622&partnerID=8YFLogxK

U2 - 10.1007/s10955-016-1639-0

DO - 10.1007/s10955-016-1639-0

M3 - Article

SP - 1

EP - 22

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

ER -